Advanced Search
Article Contents
Article Contents

Threshold dynamics for a Tuberculosis model with seasonality

Abstract Related Papers Cited by
  • In this paper, we investigate a SEILR tuberculosis model incorporating the effect of seasonal fluctuation, where the loss of sight class is considered. The basic reproduction number $R_{0}$ is defined. It is shown that the disease-free equilibrium is globally asymptotically stable and the disease eventually disappears if $R_{0}<1$, and there exists at least one positive periodic solution and the disease is uniformly persistent if $R_{0}>1$. Numerical simulations are provided to illustrate analytical results.
    Mathematics Subject Classification: Primary: 34C12, 34C25; Secondary: 92D30.


    \begin{equation} \\ \end{equation}
  • [1]

    D. Bleed, C. Watt and C. DyeWorld health report 2001: Global tuberculosis control, Technical report, World Health Organization, WHO/CDS/TB/2001.287. Available from: http://whqlibdoc.who.int/hq/2001/WHO_CDS_TB_2001.287.pdf.


    S. M. Blower, The intrinsic transmission dynamics of tuberculosis epidemics, Nature Medicine, 1 (1995), 815-821.doi: 10.1038/nm0895-815.


    Samuel Bowong and Jean Jules Tewa, Mathematical analysis of a tuberculosis model with differential infectivity, Commun. Nonlinear Sci. Numer. Simul., 14 (2009), 4010-4021.


    B. Song, C. Castillo-Chavez and J. P. Aparicio, Tuberculosis models with fast and slow dynamics: The role of close and casual contacts, Mathematical Biosciences, 180 (2002), 187-205.doi: 10.1016/S0025-5564(02)00112-8.


    C. C. McCluskey, Global stability for a class of mass action systems allowing for latency in tuberculosis, Journal of Mathematical Analysis and Application, 338 (2008), 518-535.doi: 10.1016/j.jmaa.2007.05.012.


    C. C. McCluskey, Lyapunov functions for tuberculosis models with fast and slow progression, Mathematical Biosciences and Engineering, 3 (2006), 603-614.doi: 10.3934/mbe.2006.3.603.


    Z. Feng, W. Huang and C. Castillo-Chavez, On the role of variable latent periods in mathematical models for tuberculosis, Journal of Dynamics and Differential Equations, 13 (2001), 425-452.doi: 10.1023/A:1016688209771.


    S. M. Blower, P. M. Small and P. C. Hopewell, Control strategies for tuberculosis epidemics: New models for old problems, Science, 273 (1996), 497-500.doi: 10.1126/science.273.5274.497.


    L. Liu, X.-Q. Zhao and Y. Zhou, A tuberculosis model with seasonality, Bull. Math. Biol., 72 (2010), 931-952.doi: 10.1007/s11538-009-9477-8.


    O. Sharomi, C. N. Podder, A. B. Gumel and B. Song, Mathematical analysis of the transmission dynamics of HIV/TB coinfection in the presence of treatment, Math. Biosci. Eng., 5 (2008), 145-174.doi: 10.3934/mbe.2008.5.145.


    Y. Zhou, K. Khan, Z. Feng and J. Wu, Projection of tuberculosis incidence with increasing immigration trends, J. Theor. Biol., 254 (2008), 215-228.doi: 10.1016/j.jtbi.2008.05.026.


    H. L. Smith, Subharmonic bifurcation in a S-I-R epidemic model, J. Math. Biol., 17 (1983), 163-177.doi: 10.1007/BF00305757.


    C. J. Duncan, S. R. Duncan and S. Scott, Oscillatory dynamics of small-pox and the impact of vaccination, J. Theor. Biol., 183 (1996), 447-454.doi: 10.1006/jtbi.1996.0234.


    H. L. Smith and P. Waltman, "The Theory of the Chemostat. Dynamics of Microbial Competition," Cembridge Studies in Mathematical Biology, 13, Cambridge Univ. Press, Cambridge, 1995.


    H. L. Smith, "Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems," Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, RI, 1995.


    W. Wang and X.-Q. Zhao, Threshold dynamics for compartmental epidemic models in periodic environments, J. Dynam. Differential Equations, 20 (2008), 699-717.doi: 10.1007/s10884-008-9111-8.


    P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48.doi: 10.1016/S0025-5564(02)00108-6.


    H. R. Thieme, Convergence results and a Poincaré-Bendixson trichotomy for asymptotical autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.


    F. Zhang and X.-Q. Zhao, A periodic epidemic model in a patchy environment, J. Math. Anal. Appl., 325 (2007), 496-516.doi: 10.1016/j.jmaa.2006.01.085.


    X.-Q. Zhao, "Dynamical Systems in Population Biology," CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 16, Springer-Verlag, New York, 2003.

  • 加载中

Article Metrics

HTML views() PDF downloads(64) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint